Alert archive / Wisconsin / Beach Hazards Statements in 2022

Beach Hazards Statement 12, NWS Milwaukee, WI

September 22, 2022Kenosha County, Milwaukee County, Racine County, Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Sep 22, 2022, 3:22 AM CDT for Kenosha County, Milwaukee County, Racine County, Wisconsin. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2022, 3:22 AM CDT (08:22 UTC)
Expired
Sep 23, 2022, 1:00 AM CDT
In force
22 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI

The radar

The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2022-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2022-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1591 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

101 
WHUS43 KMKX 220822
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
322 AM CDT Thu Sep 22 2022

WIZ071-221630-
/O.NEW.KMKX.BH.S.0012.220922T0822Z-220923T0600Z/
Racine-
322 AM CDT Thu Sep 22 2022

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Racine county.

* WHEN...Through late tonight.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Shoop Park Beach in Racine...

     Parkway Beach in Racine...

     North Beach in Racine...

     Wind Point Lighthouse Beach in Racine...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
4 follow-up statements
028 
WHUS43 KMKX 221359
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
859 AM CDT Thu Sep 22 2022

WIZ071-222200-
/O.CON.KMKX.BH.S.0012.000000T0000Z-220923T0600Z/
Racine-
859 AM CDT Thu Sep 22 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Racine county.

* WHEN...Through late tonight.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Shoop Park Beach in Racine...

     Parkway Beach in Racine...

     North Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
176 
WHUS43 KMKX 221909
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
209 PM CDT Thu Sep 22 2022

WIZ066-072-230315-
/O.EXA.KMKX.BH.S.0012.000000T0000Z-220923T0600Z/
Milwaukee-Kenosha-
209 PM CDT Thu Sep 22 2022

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Milwaukee, and Kenosha 
  counties.

* WHEN...Until 1 AM CDT Friday.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Harrington State Park Beaches...

     Atwater Beach in Village of Shorewood...

     Bayview Beach in Milwaukee...

     Doctors Beach in the Village of Fox Point...

     Big Bay Beach in the Village of Whitefish Bay...

     Mckinley Beach in Milwaukee...

     Grant Park Beach in Milwaukee...

     Simmons Island Beach in Kenosha...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ071-230315-
/O.CON.KMKX.BH.S.0012.000000T0000Z-220923T0600Z/
Racine-
209 PM CDT Thu Sep 22 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT
FRIDAY...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Racine county.

* WHEN...Until 1 AM CDT Friday.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Shoop Park Beach in Racine...

     Parkway Beach in Racine...

     North Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
087 
WHUS43 KMKX 230206
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
906 PM CDT Thu Sep 22 2022

WIZ066-071-072-230600-
/O.CON.KMKX.BH.S.0012.000000T0000Z-220923T0600Z/
Milwaukee-Racine-Kenosha-
906 PM CDT Thu Sep 22 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT
FRIDAY...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Beaches along Lake Michigan in Milwaukee, Racine, and 
  Kenosha counties.

* WHEN...Until 1 AM CDT Friday.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Atwater Beach in Village of Shorewood...

     Bayview Beach in Milwaukee...

     Doctors Beach in the Village of Fox Point...

     Shoop Park Beach in Racine...

     Parkway Beach in Racine...

     Simmons Island Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
784 
WHUS43 KMKX 230548
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
1248 AM CDT Fri Sep 23 2022

WIZ066-071-072-230700-
/O.EXP.KMKX.BH.S.0012.000000T0000Z-220923T0600Z/
Milwaukee-Racine-Kenosha-
1248 AM CDT Fri Sep 23 2022

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 1 AM CDT EARLY THIS
MORNING...

Wave heights will continue to lower to around 2 feet, therefore 
the Beach Hazard Statement will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 21, 8:56 PM CDT, 6 hours 26 minutes earlier.

Area forecast discussion, Sep 21, 8:56 PM CDT, 6 hours 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
856 PM CDT Wed Sep 21 2022

.UPDATE...
(Issued 856 PM CDT Wed Sep 21 2022)

Cold air advection continues to bring cooler and drier air into
the area this evening. There is a broken and slowly weakening line
of light showers or sprinkles extending west to east across the
central portion of Wisconsin, with some differential CVA and
moisture. This should continue to slowly weaken as it shifts
southward, with continued dry air pushing into the region, so
probably will keep the area dry into the overnight hours. Area of
lingering stratocumulus clouds may push into the area overnight
from the northwest, though it will battle the drier air moving in
as well. Lows should drop into the lower 40s towards the Dells,
with middle 40s for most of the rest of the area.

Wood

&&

.SHORT TERM...
(Issued 320 PM CDT Wed Sep 21 2022)

Tonight through Thursday night:

Pumpkin spice latte and sweater weather is upon us in southern WI
just in time for the Fall Equinox and through the end of the
week. Cooler and drier air will continue to filter in overnight
and into Thursday as high pressure builds across the Upper
Midwest. Northwesterly winds will likely stay elevated overnight,
especially for areas closer to Lake Michigan, given the tighter
pressure gradient between the departing the cold front and ahead
of the building high. Looking at overnight temps to dip into the
40s tonight with slightly warmer temps closer to the Lake and
highs only topping off in the upper 50 to low 60s for Thursday.
Expect even cooler temps overnight Thursday into early Friday
morning as the high moves in overhead bringing light winds and
mostly clear skies, which will aid in temps falling to around 40
degrees. A few lower lying, inland locations may even experience
slightly cooler temps.

Wagner

&&

.LONG TERM...
(Issued 320 PM CDT Wed Sep 21 2022)

Friday through Wednesday:

Similar autumnal weather is expected for Friday with the
exception of lighter winds as the upper-level ridge builds over
the region and the surface high settles over the western Great
Lakes. Temps will be similar, if not a few degrees warmer during
the day with highs expected to climb into low 60s. However,
southerly winds will return later in the day as the surface high
slides east and an mid-level shortwave tracks across the Upper-
Midwest overnight into Saturday. With southerly flow persisting
through Saturday, can also expect warmer temps to advect into
southern WI and warm up into the 70s for the weekend.

Accompanying this brief warm up and shortwave trough will be a
few streams of moisture off the Pacific bringing in PWATs nearing
1 inch. Combine the moisture and mid-level forcing with low-level
WAA, LLJ, and a weak surface low/cold front working its way across
southern WI and there is potential for showers overnight Friday
into Saturday. However, ensembles still vary on amounts and track
of the surface feature. The EPS is favoring the higher
probabilities of seeing greater than a 0.1 to 0.25 of an inch
across northwestern part of the CWA, while the GEFS is favoring a
more northern track and missing most of our CWA with the precip.
Nevertheless, the potential is there along with a stray
thunderstorm or two, but overall not expecting much in the way of
amounts or impacts based on current trends.

Could see some additional shower chances Sunday on the backside of
the exiting low, but again not expecting much in the way of amounts.
Otherwise cooler temps look to return for the start of next week as
high pressure is likely to build across the Midwest. Then models
begin to diverge as we head into next week, but the general pattern
that the ECMWF/EPS and GFS/GEFS are progging is a trough to our east
and a ridge to our west with WI settling under the northwestern
flow, which will keep southern WI under cooler/more seasonal
pattern.

Wagner

&&

.AVIATION...
(Issued 856 PM CDT Wed Sep 21 2022)

Gusty northwest winds will linger overnight into Thursday morning,
becoming north Thursday afternoon. They should weaken Thursday
night, as high pressure moves into the region. Not expecting low
level wind shear conditions overnight into early Thursday morning
at this time.

Skies have cleared temporarily, though more broken ceilings around
6000 feet AGL may push southward into the area overnight. These
clouds will have to battle drier air moving in as well, so some
uncertainty with if and how long they will linger. Should see
mostly sunny skies for Thursday, with few to scattered diurnal
cumulus clouds developing in the afternoon.

Wood

&&

.MARINE...
(Issued 856 PM CDT Wed Sep 21 2022)

Gusty northwest to north winds are expected to linger across the
lake into Thursday. Additionally, with colder air moving into the
region, there will be a potential for waterspouts through Thursday
afternoon, mainly over the northern half of the lake and near the
Michigan shoreline.

A Small Craft Advisory remains in effect until 7 PM CDT Thursday
evening for the nearshore waters. Gusts to 30 knots are expected
at times into Thursday morning. A few gusts approaching gale force
may occur over the open waters, though not frequent enough for a
Gale Warning.

Otherwise, winds will weaken Thursday night into Friday, as high
pressure pushes through the Western Great Lakes Region. As the
high pushes east later on Friday, increasing southerly winds will
return and continue through Saturday.

Another low pressure system will move through the region this
weekend, and bring stronger northwesterly winds for early next
week. Gales may occur early next week.

Wood

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 7 PM
     Thursday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 21, 8:59 PM CDT, 6 hours 23 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
859 PM CDT Wed Sep 21 2022

WIZ046-047-051-052-056>060-062>072-230200-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
859 PM CDT Wed Sep 21 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Rest of Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-230200-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
859 PM CDT Wed Sep 21 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Rest of Tonight

A Small Craft Advisory remains in effect for gusty northwest winds
and building waves.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

The Small Craft Advisory continues until 7 PM CDT Thursday
evening, as gusty northwest to north winds and elevated waves
linger.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-230200-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
859 PM CDT Wed Sep 21 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Rest of Tonight

Northwest wind gusts to 30 knots are expected.

There is a chance for waterspouts over the northern half of Lake
Michigan.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Northwest wind gusts to 30 knots are expected to continue
Thursday morning, before weakening Thursday afternoon.

The chances for waterspouts continues over the northern half of
Lake Michigan into Thursday afternoon.

Wood
www.weather.gov/mkx

Nearby

Beach Hazards Statements in Wisconsin, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.